| Model Number |
451414H0 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the competitor's coil catheter got detached inside the catheter and the physician attempted to push the coil with a coil pusher; however, the competitor's coil pierced a part of a 4f vertebral 135 degrees 100cm tempo catheter.It happened around 3cm from the distal end of the tempo catheter.There was no reported patient injury.The procedure was complete successfully.The tempo catheter was used to embolize the upper left buttock which has tortuosity on the access route and no calcification.The device was handled and stored with accordance to the instruction for use.There were no difficulties removing the products from the packaging.There were no damages to the device packaging.There was no excessive force used at any time during the procedure.The device will be returned for evaluation.
Additional Manufacturer Narrative
The competitor's coil catheter got detached inside the catheter and the physician attempted to push the coil with a coil pusher; however, the competitor's coil pierced a part of a 4f vertebral 135 degrees 100cm tempo catheter.It happened around 3cm from the distal end of the tempo catheter.There was no reported patient injury.The procedure was complete successfully.The tempo catheter was used to embolize the upper left buttock which has tortuosity on the access route and no calcification.The device was handled and stored with accordance to the instruction for use.There were no difficulties removing the products from the packaging.There were no damages to the device packaging.There was no excessive force used at any time during the procedure.A non-sterile unit of product ¿cath tempo 4f ver 135 degree 100cm¿ was received.During the device inspection a puncture/cut condition was noted at 1 cm from the distal tip.A product history record (phr) review of lot 17953732 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft) ¿ puncture/cut in patient¿ was confirmed.A puncture was observed on the body catheter.The exact cause of this damage could not be conclusively determined during the analysis.The edges of the punctured section presented evidence of elongations and frayed edges caused by unknown mechanical device.The path observed on the elongations indicates that the direction of the damage was from the inside of the body of the catheter to the outside.These characteristics suggest that the device was induced to a cutting tension with an unknown sharp mechanical device from the interior of the body with direction to the outside that exceeded the material yield strength prior to the puncture as a consequence of the kink.According to the instructions for use (ifu), which is not intended as a mitigation of risk, treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the phr review nor the information available suggests that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.